A theoretic stochastic dynamic control approach for the lending rate policy

Athanasios A. Pantelous, Alexandros A. Zimbidis, Grigoris I. Kalogeropoulos

Research output: Contribution to journalArticleResearchpeer-review

1 Citation (Scopus)

Abstract

Normally, different financial institutions, i.e. banks, offer a variety of loans with different lending rates, according to a basic interest rate and the experience of the repayment patterns. In this paper, we construct and present a theoretic linear stochastic control model in order to evaluate the associated credit risk and obtain the optimal strategy for the determination of the level of the lending interest rates by optimizing the accumulated profit. Each sub-portfolio of loans is treated separately during a unit interval while at the end of the each time period there is some kind of solvency interaction. We assume that the repayment pattern follows a Brownian motion and using advanced optimization techniques, the optimal solutions are derived.

Original languageEnglish
Pages (from-to)307-332
Number of pages26
JournalNeural, Parallel and Scientific Computations
Volume18
Issue number3-4
Publication statusPublished - Sep 2010
Externally publishedYes

Keywords

  • Brownian motion
  • Lending rate policy
  • Linear stochastic optimal control
  • Matrix riccati differential equation

Cite this